Alert archive / Illinois / Beach Hazards Statements in 2025

Beach Hazards Statement 4, NWS Chicago, IL

July 9, 2025Cook County, Lake County, Illinois; Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Jul 9, 2025, 2:55 AM CDT for Cook County, Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Jul 9, 2025, 1:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2025, 2:55 AM CDT (07:55 UTC)
In effect from
Jul 9, 2025, 1:00 PM CDT
Expired
Jul 10, 2025, 10:00 AM CDT
In force
21 hr
Issued by
NWS Chicago, IL

Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WHUS43 KLOT 090755
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
255 AM CDT Wed Jul 9 2025

INZ001-002-091600-
/O.NEW.KLOT.BH.S.0004.250709T1800Z-250710T1500Z/
Lake IN-Porter-
255 AM CDT Wed Jul 9 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH THURSDAY MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 5 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...From 1 PM CDT this afternoon through Thursday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

* ADDITIONAL DETAILS...Waves will increase quickly this afternoon
  behind a front. Don't let your guard down! 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
5 follow-up statements
330 
WHUS43 KLOT 091502
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1002 AM CDT Wed Jul 9 2025

ILZ006-103-104-092315-
/O.EXA.KLOT.BH.S.0004.250709T1800Z-250710T1500Z/
Lake IL-Northern Cook-Central Cook-
1002 AM CDT Wed Jul 9 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH THURSDAY MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 5 ft expected.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...From 1 PM CDT this afternoon through Thursday morning.

* IMPACTS...Swimming conditions will be life threatening,
  especially for inexperienced swimmers. For information on swim
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

* ADDITIONAL DETAILS...Waves will increase quickly this afternoon
  behind a front. Don't let your guard down! 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-092315-
/O.CON.KLOT.BH.S.0004.250709T1800Z-250710T1500Z/
Lake IN-Porter-
1002 AM CDT Wed Jul 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH THURSDAY MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 5 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...From 1 PM CDT this afternoon through Thursday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

* ADDITIONAL DETAILS...Waves will increase quickly this afternoon
  behind a front. Don't let your guard down!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
170 
WHUS43 KLOT 092043
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
343 PM CDT Wed Jul 9 2025

ILZ006-103-104-INZ001-002-100445-
/O.CON.KLOT.BH.S.0004.000000T0000Z-250710T1500Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
343 PM CDT Wed Jul 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* WHAT...High wave action and dangerous currents occurring at Lake
  Michigan beaches. Waves 3 to 5 ft.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...Through Thursday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

* ADDITIONAL DETAILS...Waves will increase quickly this 
  afternoon behind a front. Don't let your guard down!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
488 
WHUS43 KLOT 100200
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
900 PM CDT Wed Jul 9 2025

ILZ006-103-104-INZ001-002-101000-
/O.CON.KLOT.BH.S.0004.000000T0000Z-250710T1500Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
900 PM CDT Wed Jul 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* WHAT...High wave action and dangerous currents occurring at 
  Lake Michigan beaches. Waves 3 to 5 ft.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...Through Thursday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
522 
WHUS43 KLOT 100756
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
256 AM CDT Thu Jul 10 2025

ILZ006-103-104-100900-
/O.CAN.KLOT.BH.S.0004.000000T0000Z-250710T1500Z/
Lake IL-Northern Cook-Central Cook-
256 AM CDT Thu Jul 10 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves no longer appear to be a threat to swimmers. So, the Beach
Hazards Statement is being cancelled. 

$$

INZ001-002-101500-
/O.CON.KLOT.BH.S.0004.000000T0000Z-250710T1500Z/
Lake IN-Porter-
256 AM CDT Thu Jul 10 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 2 to 4 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

Borchardt
422 
WHUS43 KLOT 101502
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1002 AM CDT Thu Jul 10 2025

INZ001-002-101615-
/O.EXP.KLOT.BH.S.0004.000000T0000Z-250710T1500Z/
Lake IN-Porter-
1002 AM CDT Thu Jul 10 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Choppy, breaking waves and moderately strong currents will 
continue to pose hazards, especially for less experienced 
swimmers. However, the threat for life-threatening swimming 
conditions has diminished. For those who plan to swim, stay away 
from dangerous areas like piers, breakwalls, and river outlets. 
Always have a flotation device with you in the water.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 2:22 AM CDT, 33 minutes earlier. Its key messages:

  • Dangerous swimming conditions will develop at Lake Michigan beaches Wednesday afternoon into early Thursday, especially east of Gary, Indiana.
  • There is a low chance (20 to 30%) for isolated thunderstorms today, primarily near the lakeshore.
  • Chances for showers and thunderstorms return Friday and Saturday with the best chance (50-70%) on Saturday. Strong/ severe storms and heavy rain/localized flooding are possible.
Area forecast discussion, Jul 9, 2:22 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
222 AM CDT Wed Jul 9 2025

.KEY MESSAGES...

- Dangerous swimming conditions will develop at Lake Michigan
  beaches Wednesday afternoon into early Thursday, especially
  east of Gary, Indiana.

- There is a low chance (20 to 30%) for isolated thunderstorms
  today, primarily near the lakeshore.

- Chances for showers and thunderstorms return Friday and
  Saturday with the best chance (50-70%) on Saturday. Strong/
  severe storms and heavy rain/localized flooding are possible.

&&

.DISCUSSION...
Issued at 222 AM CDT Wed Jul 9 2025

Through Thursday:

A broad upper-level trough is evident across the Great Lakes
this morning in water vapor imagery atop a very weak/baggy
surface low pressure system centered over Lake Michigan. An
embedded shortwave within the broad trough is forcing an
expansive area of upper-level clouds from Lower Michgian though
Southern Illinois, with the back edge more or less oriented
along I-57 at press time. Meanwhile, a surface high pressure
system is building southward toward Lake Superior along the
backside/inflection point of the upper-level trough.

With nearly calm winds, clearing skies, and pockets of wet soil
from showers and storms yesterday, areas of fog are developing
early this morning. So far, the highest coverage of fog has been
near and west of I-39 (where clearing occurred earliest this
morning). Going forward, would expect fog to continue gradually
expanding and become locally dense with visibility less than 1/2
of a mile. For now, will plan to handle the locally dense fog
with a Special Weather Statement. However, will continue to
evaluate trends to determine if a targeted Dense Fog Advisory
will be needed instead.

After sunrise, any remaining fog should erode. Attention then
turns toward a lake-enhanced front due to race down and inland
from Lake Michigan from late morning through early afternoon.
Based on surface observations across the Upper Peninsula of
Michigan, the backdoor front appears to be approaching the
northern tip of Lake Michigan at press time. High res guidance
appears ubiquitous in showing the front zooming south throughout
the morning and reach northeastern IL in the 10 am to noon
window, and northwestern Indiana in the 11am to 1 pm window. The
front will then spread inland through the remainder of the
afternoon. Thanks to the seasonably warm lake water temperatures
in the upper 60s to lower 70s, the marine airmass won't be
particularly cool. With that said, highs will range from the mid
80s well inland to the mid 70s lakeside this afternoon.

Of greater interest will be in increase in wave heights behind
the front, with an attendant threat for rip currents
particularly this afternoon through Thursday morning.
Experimental WW3 model data run using winds exclusively from the
NAMNest (which typically performs well in these types of
regimes) shows waves hitting 3 to 4 feet by this evening along
beaches from Gary to Michigan City, Indiana. Considering
conditions will be rather pleasant this morning, would like to
get the message out for rapidly changing conditions this
afternoon. So, will go ahead and issue a Beach Hazards Statement
for Lake and Porter county beaches in northwestern Indiana (and
hold at a "Moderate" swim risk for northeastern Illinois
beaches).

As mentioned in previous forecast discussions, will have to
watch for the isolated to perhaps scattered coverage of showers
and storms along the front from late morning through early
afternoon. Owing to mid-level subsidence in the wake of the
departing upper-level trough, capping is expected to develop
around 600mb by early afternoon. as a result, what should be a
chunky cumulus field along the front may struggle to sprout more
than an isolated storm or two. All things considered, will
maintain the inherited 20 to 30% chances for showers and storms
through the evening hours, with the highest values along the
front.

The southward build of the Great Lakes high pressure system
will set the stage for a quiet night. A few patches of fog may
develop toward daybreak Thursday, mainly south of I-80 (south of
the remnant lake breeze/front). Overnight lows are expected to
fall into the low to mid 60s.

On Thursday, the upper-level pattern will be undergoing a
transition as a series of upper-level shortwaves propagate from
the central US toward the Great Lakes, south of a deeper trough
approaching from the Pacific Northwest. There is a growing
signal for one such shortwave to approach northern IL in the
late afternoon, though will have to think that the instability
gradient positioned well to our west would guide any upstream
convection safely around the perimeter of our area.
Nevertheless, this will be a trend to monitor. Thursday
otherwise looks like a nice day with highs in the low to mid 80s
and partly cloudy skies.

Borchardt

Thursday Night through Tuesday:

Primary forecast remains thunderstorm chances Friday through
Saturday.

There has been little change to the overall pattern/trend for
late week with an upper trough moving across the northern Plains
and upper midwest with a wave ejecting out of the central
Plains with an eventual surface low developing somewhere nearby
or over the Lakes region. There seems to be a bit better
consensus that much of Friday and Friday evening could be dry
for the local area with better chances northwest of the area,
with perhaps some decaying activity late Friday night/Saturday
morning across northwest IL. Then on Saturday when the the main
front moves through and a possible surface low is shifting east
of the area, this would be the best chance of thunderstorms.
Blended pops for Friday evening and Friday night are now high
chance, low likely and these seem too high based on the latest
trends but made no changes. Pops have increased to high chance
and likely on Saturday. Quite a bit of ensemble support for the
Saturday precip timing, especially from the ECMWF.

With timing looking a bit better for Saturday and perhaps early
to mid afternoon with the heating of the day, some stronger
storms are possible along with heavy rain and possible localized
flooding as precipitable water values will be around 2 inches
ahead of the front. Any thunderstorms on Friday and Friday night
would also have the potential to be strong and produce heavy
rain.

High pressure appears to move far enough into the area Saturday
night and Sunday to end the precipitation chances with Monday
also possibly being dry. High temps look to warm back into the
upper 80s/lower 90s Monday and Tuesday. Then by midweek, current
trends would suggest another larger trough/cold front moving
across the region. cms

&&

.AVIATION /06Z TAFS THROUGH 12Z THURSDAY/...
Issued at 1232 AM CDT Wed Jul 9 2025

Mvfr cigs, possible ifr cigs around daybreak.
Ifr/mvfr vis with fog northwest IL this morning.
Wind shift to northeast early this afternoon.
Chance of showers this afternoon.

An isolated shower will remain possible, but the rest of tonight
through late morning appears to be dry. A cold front will move
inland from Lake Michigan early this afternoon, switching winds
to the northeast and providing the potential for a few showers.
An isolated thunderstorm is also possible but current trends
would suggest any precipitation later today will be isolated
and current prob shower mention seems on track.

Light south/southwest winds will turn westerly or northwesterly
this morning, then shift northeast with the cold front. There
may be a short period where gusts into the 20kt are possible
with and behind the front. East/northeast winds will then
slowly diminish into this evening.

A few locations are reporting mvfr vis with fog/mist currently.
Fog is most favored across northwest IL and the Fox Valley. Have
included tempo mention at RFD/DPA for now. Guidance is also now
showing the potential for ifr cigs across northwest IL and mvfr
cigs across much of the rest of the area, around daybreak this
morning, which may limit how widespread any fog becomes. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement from 1 PM CDT this afternoon through
     Thursday morning for INZ001-INZ002.

LM...None.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Jul 8, 8:31 PM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Chicago/Romeoville IL
831 PM CDT Tue Jul 8 2025

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-100145-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
831 PM CDT Tue Jul 8 2025 /931 PM EDT Tue Jul 8 2025/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.
  Limited Flooding Risk.

DISCUSSION...

Lingering showers and isolated thunderstorms, mainly focused
near and south of the I-80 corridor, will gradually diminish in
coverage from west to east across the area during the late evening
and overnight hours. The threat for damaging winds has diminished
with sunset, with the threat of flooding also diminishing this
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday and Thursday...
  Hazardous swimming conditions possible at Lake Michigan beaches.
  Limited Thunderstorm Risk.
Friday...
  Elevated Thunderstorm Risk.
  Limited Flooding Risk.
Saturday...
  Limited Flooding Risk.
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east-northeast at around 15 mph.

LMZ740>745-100145-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
831 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday through Saturday...
  Limited Thunderstorm Risk at times.

Ratzer

Visit us at www.weather.gov/chicago

In the hours before

Local storm report, Jul 9, 12:34 AM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
1234 AM CDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     Flash Flood      1 ENE Garfield Park - C 41.89N 87.69W
07/08/2025                   Cook               IL   911 Call Center

            Report of a car submerged in water on West
            Fulton Street.

&&

RO
Local storm report, Jul 9, 12:51 AM CDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
1251 AM CDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     Flood            1 WNW Chicago Loop      41.89N 87.65W
07/08/2025                   Cook               IL   Trained Spotter

            Photo shared on social media showing a few
            inches of standing water at Hubbards Cave on
            the Kennedy Expressway.

&&

RO
Local storm report, Jul 9, 12:56 AM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
1256 AM CDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     Flood            Cicero                  41.85N 87.75W
07/08/2025                   Cook               IL   Trained Spotter

            Report of a few inches of standing water on
            sidewalks and roads in Cicero.

&&

RO
Local storm report, Jul 9, 1:03 AM CDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
103 AM CDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     Rain             2 E Garfield Park - Chi 41.88N 87.68W
07/08/2025  M5.45 Inch       Cook               IL   Mesonet

            Updates previous rain report from 2 E
            Garfield Park - Chicago. Storm total
            rainfall of 5.45 inches of rain fell in
            approximately 2 hours and 35 minutes. 5.12
            inches of rain fell between 8:55 and 10:25
            PM, within a 90 minute duration. Station ID
            KILCHICA498.

&&

RO
Local storm report, Jul 9, 1:04 AM CDT, 1 hour 51 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Chicago IL
104 AM CDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Rain             1 SW Braidwood          41.26N 88.22W
07/08/2025  M1.28 Inch       Will               IL   Public

            Private weather station KILBRAID10 reported
            1.28 inches storm total, with 1.04 inches
            occurring in 15 minutes.

0349 PM     Rain             1 SSE New Lenox         41.50N 87.96W
07/08/2025  M1.79 Inch       Will               IL   Public

            Private weather station KILNEWLE103 reported
            1.79 inches of rainfall in 45 minutes. 1.47
            inches occurred in 30 minutes and 1.12 in 15
            minutes.

0353 PM     Flood            2 SW Orland Park        41.60N 87.88W
07/08/2025                   Cook               IL   Public

            Report of several inches of standing water
            on roadway near 159th Street and 108th
            Avenue near Orland Park.

0354 PM     Rain             2 WSW New Lenox         41.50N 88.00W
07/08/2025  M2.02 Inch       Will               IL   Public

            Private weather station KILNEWLE69 reported
            2.02 inches of rainfall in less than one
            hour. 1.61 inches were recorded in just 30
            minutes.

0423 PM     Tstm Wnd Gst     3.0 SW Midway Airport   41.74N 87.78W
07/08/2025  M45 MPH          Cook               IL   CO-OP Observer

0424 PM     Rain             Homer Glen              41.60N 87.94W
07/08/2025  M1.14 Inch       Will               IL   Public

            Private weather station KILHOMER11 reported
            1.14 inches of rainfall in approximately 30
            minutes.

0429 PM     Rain             1 NNW New Lenox         41.52N 87.97W
07/08/2025  M1.93 Inch       Will               IL   Public

            Private weather station KILNEWLE67 reported
            1.93 inches of rain in 90 minutes. Most
            rainfall occurred in approximately 45
            minutes.

0509 PM     Rain             1 ENE Griffith          41.54N 87.40W
07/08/2025  M0.89 Inch       Lake               IN   Public

            Private weather station KINGARY30 reported
            0.81 inches of rainfall in 15 minutes. 0.89
            inches storm total since 4 PM.

0940 PM     Flood            Cicero                  41.85N 87.75W
07/08/2025                   Cook               IL   Trained Spotter

            Report of a few inches of standing water on
            sidewalks and roads in Cicero.

1015 PM     Flash Flood      2 E North Lawndale - Ch 41.86N 87.69W
07/08/2025                   Cook               IL   911 Call Center

            Corrects previous flash flood report from 2
            E North Lawndale - Chicago. Report of water
            rescue taking place at intersection of
            Western Ave and Ogden.

1015 PM     Flash Flood      1 ENE North Lawndale -  41.87N 87.69W
07/08/2025                   Cook               IL   911 Call Center

            Report of a railroad viaduct flooded.

1020 PM     Flash Flood      2 WNW Chicago Loop      41.89N 87.67W
07/08/2025                   Cook               IL   911 Call Center

            Report of water rescue ongoing at Kinzie and
            Ashland.

1030 PM     Flash Flood      1 NW Douglas - Chicago  41.84N 87.63W
07/08/2025                   Cook               IL   Public

            Corrects previous flood report from 1 NW
            Douglas - Chicago. Corrects previous flood
            report from 1 NW Douglas - Chicago. Flooding
            on Dan Ryan Expressway (I-90) forcing
            closure of local lanes between roughly 18th
            Street and 31st Street.

1030 PM     Flash Flood      1 ENE North Lawndale -  41.87N 87.69W
07/08/2025                   Cook               IL   911 Call Center

            Report of a car stalled on Roosevelt just
            east of California.

1030 PM     Flash Flood      2 E North Lawndale - Ch 41.86N 87.68W
07/08/2025                   Cook               IL   911 Call Center

            Report of viaduct flooded.

1035 PM     Flash Flood      Garfield Park - Chicago 41.88N 87.72W
07/08/2025                   Cook               IL   Public

            Reports of multiple basements flooded on the
            near west side, Garfield Park area.

1037 PM     Flash Flood      2 SSW Chicago Loop      41.86N 87.65W
07/08/2025                   Cook               IL   Broadcast Media

            Report of viaduct flooded.

1043 PM     Rain             2 W Chicago Loop        41.88N 87.66W
07/08/2025  M3.81 Inch       Cook               IL   Mesonet

            Corrects previous flash flood report from 2
            W Chicago Loop. Personal weather station
            measured 3.81 inches of rain since 8:50 PM.

1050 PM     Flash Flood      2 ENE Garfield Park - C 41.89N 87.68W
07/08/2025                   Cook               IL   Trained Spotter

            At least 3 garages flooded. Back alley was a
            rushing river of water prior to rain rates
            easing.

1100 PM     Flash Flood      1 ENE Garfield Park - C 41.89N 87.69W
07/08/2025                   Cook               IL   911 Call Center

            Report of a car submerged in water on West
            Fulton Street.

1115 PM     Flood            1 WNW Chicago Loop      41.89N 87.65W
07/08/2025                   Cook               IL   Trained Spotter

            Photo shared on social media showing a few
            inches of standing water at Hubbards Cave on
            the Kennedy Expressway.

1130 PM     Rain             2 E Garfield Park - Chi 41.88N 87.68W
07/08/2025  M5.45 Inch       Cook               IL   Mesonet

            Updates previous rain report from 2 E
            Garfield Park - Chicago. Storm total
            rainfall of 5.45 inches of rain fell in
            approximately 2 hours and 35 minutes. 5.12
            inches of rain fell between 8:55 and 10:25
            PM, within a 90 minute duration. Station ID
            KILCHICA498.

&&
Special weather statement, Jul 9, 2:25 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville IL
225 AM CDT Wed Jul 9 2025

ILZ003>005-008-010-011-019-032-091300-
Winnebago-Boone-McHenry-Ogle-Lee-De Kalb-La Salle-Livingston-
Including the cities of Rockford, Belvidere, Crystal Lake,
Algonquin, McHenry, Woodstock, Rochelle, Oregon, Byron, Dixon,
DeKalb, Sycamore, Ottawa, Streator, La Salle, Mendota,
Marseilles, Pontiac, Dwight, and Fairbury
225 AM CDT Wed Jul 9 2025

...Patchy Dense Fog This Morning...

Patchy dense fog will continue to develop across portions of
northwest Illinois through the early morning hours. The fog will
be locally dense with visibility reduced down to a quarter mile in
some locations such as river valleys and other low lying
locations. Visibility will improve by 8 AM as the sun angle grows
stronger.

If traveling this morning, be prepared for rapid changes in
visibilities over very short distances, make sure to slow down,
and keep plenty of stopping distance between yourself and other
vehicles.

If visibilities down to one quarter mile become widespread across
a portion of the Special Weather Statement area, a Dense Fog
Advisory may be issued.

Borchardt

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:27 PM CDTAreal Flood AdvisoryLOTLaSalle2 hr
Jul 8, 9:30 PM CDTAreal Flood AdvisoryLOTCook2 hr
Jul 8, 9:45 PM CDTFlash Flood WarningLOTCook3 hr
Jul 8, 10:22 PM CDTAreal Flood AdvisoryLOTCook83 min
Jul 8, 11:43 PM CDTAreal Flood AdvisoryLOTCook3 hr
Jul 9, 12:45 AM CDTAreal Flood AdvisoryLOTCook4 hr
Jul 9, 3:46 AM CDTDense Fog AdvisoryLOTBoone, DeKalb, Grundy, Kane, Kendall, LaSalle and 5 more5 hr

Nearby

Beach Hazards Statements in Illinois, 2025Beach Hazards Statements in Indiana, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.